Maine, 2013

Winter Storm and Heavy Snow in Maine, December 15 to 16, 2013

December 15 to 16, 2013 · NWS CAR · 15 events in 15 counties and zones

Rapidly intensifying low pressure tracking northeast across the Gulf of Maine brought heavy snow and gusty winds to the region. Snow developed during the early morning hours of the 15th.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Rapidly intensifying low pressure tracking northeast across the Gulf of Maine brought heavy snow and gusty winds to the region. Snow developed during the early morning hours of the 15th. Snow...heavy at times...then continued across central and Downeast areas through the afternoon hours. The heavy snow persisted across northern areas into the early morning hours of the 16th. Warnings verified through the morning into the early afternoon hours of the 15th. Storm total snow accumulations ranged from 10 to 18 inches across northern and central areas with 8 to 13 inches Downeast. Wind gusts of 35 to 45 mph produced near blizzard conditions at times along the Downeast coast with extensive blowing and drifting snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Dec 15, 12:27 AM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Dec 15, 12:27 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1227 AM EST SUN DEC 15 2013

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF THE REGION OVERNIGHT. LOW PRESSURE
WILL INTENSIFY OFF THE MID ATLANTIC COAST LATE TONIGHT THEN TRACK
TOWARD WESTERN NOVA SCOTIA ON SUNDAY AND INTO THE OPEN ATLANTIC
ON MONDAY. AFTER A BRIEF RIDGE OF HIGH PRESSURE OVER THE REGION
MONDAY NIGHT...ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE
GREAT LAKES LATER TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
1226 AM UPDATE...THE FIRST MAJOR WINTER STORM IS PROGRESSING AS
EXPECTED. LOW PRESSURE NEAR CAPE MAY NJ WITH A SECONDARY LOW
ACROSS WESTERN PA. SNOW HAS SPREAD NORTH TO WATERVILLE AND SHOULD
BEGIN IN THE BANGOR AREA WITHIN THE NEXT HOUR. THE SNOW WILL
CONTINUE TO SPREAD NORTH AND EAST OVERNIGHT...AND WILL REACH THE
CARIBOU/PRESQUE ISLE AREAS BY AROUND 6 AM. NO MAJOR CHANGES TO THE
ONGOING FORECAST AT THIS TIME.

ORIG DISC:  ATTENTION TURNS TO LOW PRESSURE DUE TO IMPACT THE AREA
BEGINNING LATE TONIGHT. THE MODELS ARE CONSISTENT THAT THE LOW RE-
DEVELOPS ALONG THE MIDDLE ATLANTIC COAST TONIGHT AND MOVES TO THE
SOUTHERN NEW ENGLAND COAST BY 12Z SUN. SNOW WILL OVERSPREAD
DOWNEAST AREAS AFTER MIDNIGHT TONIGHT ALTHOUGH IT MAY NOT REACH
WASHINGTON COUNTY UNTIL AROUND THE 09 TO 12Z TIME FRAME.
TEMPERATURES TONIGHT WILL DROP A BIT INTO THIS EVENING BEFORE
SLOWLY RISING OVERNIGHT AS THE CLOUDS THICKEN UP AND SNOW
DEVELOPS.

FOR SUNDAY, THE LOW WILL CONTINUE TO MOVE NORTH AND EAST JUST OFF
THE COAST RAPIDLY INTENSIFYING AS A REINFORCING TROUGH OF LOW
PRESSURE DIGS INTO THE GREAT LAKES. SNOW WILL QUICKLY INCREASE IN
INTENSITY BECOMING HEAVY AT TIMES WITH RATES OF 1 TO 2 INCHES PER
HOUR ALONG WITH NE WINDS GUSTING 30 TO 40 MPH ALONG THE COAST
CREATING SIGNIFICANTLY REDUCED VISIBILITIES ALONG WITH BLOWING AND
DRIFTING SNOW. THE LATEST INDICATIONS BRING THIS STORM JUST A BIT
FARTHER N/W MEANING HEAVIER AMOUNTS ACROSS THE NORTH. THUS, ALL
AREAS ARE NOW UNDER A WINTER STORM WARNING. THIS TRACK CLOSER TO
THE COAST WILL ALSO RESULT IN JUST ENOUGH WARMER AIR MAKING IT IN
ALOFT FOR THE SNOW TO MIX WITH OR EVEN CHANGE TO SLEET FOR A TIME
ALONG THE COAST FOR A TIME SUNDAY AFTERNOON. THIS MIXED PRECIP
SHOULD STAY JUST SOUTH OF BANGOR. THE HEAVIEST SNOW WINDS DOWN
ACROSS THE REGION BY SUNDAY EVENING HOWEVER ACROSS THE NORTH A
LINGERING SURFACE TROUGH ALONG WITH THE MAIN UPPER LOW MOVING
THROUGH WILL KEEP LIGHTER SNOW GOING THROUGH THE NIGHT. STORM
TOTALS WILL RANGE FROM 8 TO 12 INCHES ACROSS THE NORTHERN THIRD OF
THE AREA WITH UP TO 15 INCHES POSSIBLE ACROSS CENTRAL ZONES AND
INTERIOR DOWNEAST LOCALS. SLEET WILL HOLD ACCUMULATIONS DOWN A BIT
OVER COASTAL WASHINGTON AND HANCOCK COUNTIES BUT STILL EXPECTING A
SOLID 8 TO 12 INCHES EVEN FOR THESE AREAS.

COASTAL IMPACTS:

WE ARE NOT EXPECTING COASTAL FLOODING HOWEVER SOME SPLASH OVER IS
LIKELY SUNDAY MORNING AROUND THE TIME OF HIGH TIDE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
WHATS LEFT OF DEFORMATION SNOWFALL ACROSS THE FAR NORTH WILL SLOWLY
WIND DOWN DURING MON MORN AND END AS SCATTERED SN SHWRS IN THE
AFTN...WITH UP TO 1 TO 2 INCHES OF ADDITIONAL SNOWFALL OVR THIS PTN
OF THE FA...AND LESS SOUTHWARD. WITH A MDTLY STRONG PRES GRAD WEST
OF THE LOW...NW WINDS WILL BE BRISK BY MON AFT WITH BELOW NORMAL HI
TEMPS. SKIES SHOULD THEN CLEAR FROM SW TO NE ACROSS THE FA MON EVE...
AND WITH THE APCH OF THE SFC RIDGE OVR THE FA BY LATE MON NGT...A
WINDOW OF RADIATIONAL COOLING SHOULD OCCUR. OVRNGT LOWS...SUBSEQUENTLY...
WERE LOWERED OVR VLY REGIONS...SPCLY ACROSS THE TYPICAL COLD VLYS
OF THE NW...WITH THESE LOWS LIKELY CONSERVATIVE GIVEN NEW...DEEPER
SN PACK.

AFTWRDS...MODELS ARE NOT IN AGREEMENT WITH INCREASING CLDNS AND THE
EVENTUAL RETURN OF SN POPS ON TUE WITH THE NEXT S/WV SYSTEM FROM THE
UPPER GREAT LKS...WITH THE GFS ON TH 12Z MODEL RUN TDY SHOWING THE
TYPICAL FAST BIAS ON THESE ELEMENTS. WE OPTED TO BLEND WITH CLDS AND
POPS WITH THE OTHER OPNL MODELS...RESULTING IN INCREASING CLDNS
BEGINNING ERLY TUE AND INCREASING POPS SW TO NE TUE AFTN...WITH HI
TEMPS MAKING A DECENT RECOVERY FROM CHILLY MORN LOWS. ANY SN
AMOUNTS OR SRN AND WRN PTNS OF THE FA TUE AFTN WILL INITIALLY BE
LGT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
ACTIVE WX LOOKS TO BE THE RULE THROUGH MIDDLE-LATE PART OF NEXT
WEEK. HOWEVER, THE DETAILS ARE STILL VERY MUCH IN QUESTION. LOW
PRESSURE WILL BE MOVING UP THROUGH THE GULF OF MAINE TUESDAY NIGHT,
BRINGING SNOW TO ESPECIALLY CENTRAL AND DOWNEAST MAINE. HAVE
THEREFORE BUMPED UP POPS TO LIKELY FROM HOULTON SOUTH. THE MODELS
ARE SHOWING SOME DIFFERENCES IN HOW QUICKLY THE SNOW WINDS DOWN ON
WEDNESDAY THE LATEST GFS KEEPS WEAK TROFINESS AND LIGHT SNOW
SHOWERS AROUND THROUGH WEDNESDAY EVENING, WHILE THE ECMWF DRIES
THINGS OUT BY THE AFTERNOON. REGARDLESS, BRIEF RIDGING WILL ALLOW
THURSDAY TO BE DRY, BUT ANOTHER SYSTEM WILL AFFECT THE NORTHEAST
FRIDAY INTO SATURDAY. AGAIN, THE MODELS DIFFER IN THEIR HANDLING OF
THIS SYSTEM, BUT FOR NOW, IT LOOKS LIKE IT COULD BE A WARM ONE,
MOVING BY ALONG OR JUST SOUTH OF THE SAINT LAWRENCE. HAVE BROUGHT
THE RAIN/SNOW LINE A BIT FURTHER NORTH THAN THE PREVIOUS FORECAST,
BUT IT SHOULD BE NOTED THAT BOTH THE GFS AND ECMWF BRING LIQUID
PRECIPITATION ALL THE WAY TO HOULTON. THIS TREND WILL HAVE TO BE
WATCHED. OTHER THAN FRIDAY, TEMPERATURES WILL REMAIN BELOW NORMAL
FOR MUCH OF THE PERIOD.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR WILL QUICKLY DROP TO MVFR THEN RIGHT TO IFR AFTER
MIDNIGHT FOR SOUTHERN SITES AS SNOW MOVES IN. NORTHERN SITES WILL
SEE THIS SAME TREND LATE TONIGHT. EXPECT IFR/LIFR SUNDAY IN SNOW
AND BLOWING SNOW FOR ALL SITES. SNOW WINDS DOWN FOR TOMORROW NIGHT
IN THE SOUTH WITH IMPROVING CEILINGS AND VIS HOWEVER LINGERING
LIGHTER SNOW KEEPS IFR GOING IN THE NORTH THROUGH THE NIGHT.

SHORT TO LONG TERM: TAF SITES WILL BEGIN MON MORN IFR OR LOW IFR IN
FALLING SNFL ACROSS THE N AND MVFR DOWNEAST...IMPROVING TO MVFR N
AND VFR DOWNEAST...WITH ALL SITES IMPROVING TO VFR MON NGT. TAF SITES
WILL CONT VFR INTO TUE...WITH DOWNEAST SITES POSSIBLY LOWERING TO
MVFR IN LGT SNFL LATER TUE AFTN. CONDITIONS LOWER TO IFR ALL SITES
TUE NGT INTO WED MORN...THEN IMPROVING TO AT LEAST MVFR ALL SITES
BY WED NGT AND VFR THU WITH VFR CONTG INTO FRI.

&&

.MARINE...
NEAR TERM: WINDS AND SEAS WILL QUICKLY COME UP OVERNIGHT AS STRONG
NE WINDS DEVELOP DUE TO THE APPROACHING STORM. THESE WINDS WILL
REACH STORM FORCE BY MORNING WITH GUSTS OF 50 KNOTS. THESE VERY
STRONG WINDS CONTINUE FOR A TIME SUNDAY MORNING BEFORE COMING DOWN
IN THE AFTERNOON AS THE LOW TRACKS CLOSE TO THE WATERS. EXPECT NW
WINDS SUNDAY NIGHT ON THE BACKSIDE OF THE LOW GUSTING 25 TO 30
KNOTS. WAVE HEIGHTS WILL REACH UP TO 15 FT SUNDAY BEFORE COMING
DOWN SUNDAY NIGHT.

SHORT TO LONG TERM: WE XPCT STRONG SCA AND PERHAPS EVEN A BRIEF PD
OF GALE FORCE NW WIND GUSTS WITH THE WRN SIDE OF THE PRES GRAD WINDS
MON WITH THE LOW DEPARTING THE MARITIMES INTO THE OPEN ATLC. WINDS
AND WVS SHOULD DIMINISH BLO SCA BY LATE MON NGT AND CONT INTO TUE.
WINDS AND SEAS SHOULD THEN INCREASE BY WED ON THE W SIDE OF ANOTHER
DEVELOPING LOW PRES SYSTEM OVER THE MARITIMES.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 6 AM THIS MORNING TO 6 AM EST MONDAY
     FOR MEZ001-002.
     WINTER STORM WARNING FROM 4 AM EARLY THIS MORNING TO 9 PM EST
     THIS EVENING FOR MEZ003>006-010.
     WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR MEZ011-
     015>017-029>032.
MARINE...STORM WARNING FROM 4 AM EARLY THIS MORNING TO 4 PM EST THIS
     AFTERNOON FOR ANZ050>052.

&&

NEAR TERM...CB/FITZSIMMONS
SHORT TERM...VJN
LONG TERM...HASTINGS
AVIATION...CB/FITZSIMMONS/VJN
MARINE...CB/FITZSIMMONS/VJN
Hazardous weather outlook, Dec 14, 4:24 PM EST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
424 PM EST SAT DEC 14 2013

MEZ001-002-152130-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
424 PM EST SAT DEC 14 2013

...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ003>006-010-152130-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
424 PM EST SAT DEC 14 2013

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 9 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ011-015>017-029>032-152130-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
424 PM EST SAT DEC 14 2013

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-152130-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
424 PM EST SAT DEC 14 2013

...STORM WARNING IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 heavy snow, 2 winter storm. Local standard time, as filed.

Winter Storm, Coastal Hancock

When
December 15, 2:00 AM EST to 4:00 PM EST
Where
Coastal Hancock forecast zone
Reported by
Trained Spotter
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 9 to 13 inches. Wind gusts of 35 to 45 mph produced near blizzard conditions at times with extensive blowing and drifting snow.

Winter Storm, Coastal Washington

When
December 15, 2:00 AM EST to 4:00 PM EST
Where
Coastal Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 9 to 14 inches. Wind gusts of 35 to 45 mph produced near blizzard conditions at times with extensive blowing and drifting snow.

Heavy Snow, Southern Penobscot

When
December 15, 2:00 AM EST to 4:00 PM EST
Where
Southern Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 7 to 11 inches.

Heavy Snow, Interior Hancock

When
December 15, 2:00 AM EST to 4:00 PM EST
Where
Interior Hancock forecast zone
Reported by
Trained Spotter
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 7 to 11 inches.

Heavy Snow, Central Washington

When
December 15, 2:00 AM EST to 6:00 PM EST
Where
Central Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 14 inches.

Heavy Snow, Central Penobscot

When
December 15, 3:00 AM EST to 4:00 PM EST
Where
Central Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 13 inches.

Heavy Snow, Southern Piscataquis

When
December 15, 3:00 AM EST to 4:00 PM EST
Where
Southern Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 13 inches.

Heavy Snow, Central Piscataquis

When
December 15, 3:00 AM EST to December 16, 3:00 AM EST
Where
Central Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 13 inches.

Heavy Snow, Northern Washington

When
December 15, 3:00 AM EST to 6:00 PM EST
Where
Northern Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 14 inches.

Heavy Snow, Northern Somerset

When
December 15, 3:00 AM EST to December 16, 3:00 AM EST
Where
Northern Somerset forecast zone
Reported by
Trained Spotter
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Northern Piscataquis

When
December 15, 3:00 AM EST to December 16, 3:00 AM EST
Where
Northern Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 16 inches.

Heavy Snow, Northern Penobscot

When
December 15, 3:00 AM EST to December 16, 3:00 AM EST
Where
Northern Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 9 to 13 inches.

Heavy Snow, Southeast Aroostook

When
December 15, 3:00 AM EST to December 16, 3:00 AM EST
Where
Southeast Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 12 to 16 inches.

Heavy Snow, Northwest Aroostook

When
December 15, 5:00 AM EST to December 16, 3:00 AM EST
Where
Northwest Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Northeast Aroostook

When
December 15, 5:00 AM EST to December 16, 3:00 AM EST
Where
Northeast Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 12 to 18 inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2013Every state in 2013This day in weather historyWarnings in Maine, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488737, 488738, 488739, 488740, 488741, 488743, 488744, 488746, 488748, 488750, 488752, 488753, 488754, 488756, 488757.